MAUDE Adverse Event Report: DEPUY SPINE INC SI POLYAXL SCREW 7 X 45MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

DEPUY SPINE INC SI POLYAXL SCREW 7 X 45MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 179712745
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2021
Type of Reportable Event Malfunction
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that during a metal removal surgery on (b)(6) 2021, due to back pain and connection degeneration.During the procedure, a screw broke as the screwdriver was inserted into the screw head.Screw head and shaft were both removed from the patient.The screw was replaced.There is no allegation against the screwdriver.Procedure was completed successfully with an unknown surgery delay.This report is for a si polyaxl screw 7 x 45mm.This is report 1 of 1 for (b)(4) and captures the screw breakage.Patient¿s pain and revision surgery is captured under (b)(4).
 
Additional Manufacturer Narrative
Additional procodes: kwp, kwq, mnh, mni, osh.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d6.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: the dhr of product code: 179712745.Lot : arnbc4.Was electronically reviewed and no non-conformances were observed during the manufacturing process.The product was released on: november 5, 2014.Visual inspection: the complaint device si polyaxl screw 7 x 45mm (product code: 179712745, lot number: arnbc4) was returned to customer quality (cq )west chester for investigation.The screw was returned broken in two parts the head and the threaded screw shaft with the round portion of screw inside the head.The threaded portion of the screw was stripped and the violet color fading off from the shaft.Device/defect identified: yes.Document /specification review: based on the date of manufacture, the current and manufactured version of the drawings were reviewed.Expedium single innie 5.5 rod ti polyaxial screw.Dimensional inspection: complaint relevant dimension could not be measured due to post manufacturing damage.Complaint confirmed: complaint can be confirmed based on the available information.Conclusion: the screw had broken into two pieces during surgery.This could have been caused by excessive pressure applied during procedure.A definitive root cause was not determined during investigation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SI POLYAXL SCREW 7 X 45MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kara ditty-bovard
325 paramount drive
raynham, MA 02767
6103142063
MDR Report Key12864928
Report Number1526439-2021-02465
Device Sequence Number4335368
Product Code NKB
UDI-Device Identifier10705034067902
UDI-Public(01)10705034067902
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number179712745
Device Catalogue Number179712745
Device Lot NumberARNBC4
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/28/2021
Supplement Date Received by Manufacturer11/24/2021
01/05/2022
Initial Report FDA Received Date11/23/2021
Supplement Report FDA Received Date12/22/2021
01/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/05/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN SCREWDRIVERS.
Patient Age64 YR
Patient SexUnknown